MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The main coil, the pusher wire and the introducer sheath were returned.The introducer sheath was detached at proximal section.The main coil and the pusher wire were interlocked inside the introducer sheath.The pusher wire was kinked, stretched and broken at distal section.The main coil was kinked and stretched.No more damages were found.Functional inspection was performed and the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck due its damage condition, it was pulled out backwards in order to release the main coil.Microscopic inspection was performed and it was confirmed that the introducer sheath was detached, and the pusher wire was broken at distal section.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 15jul2022.It was reported that the coil became stuck in the catheter.A 4mmx15cm interlock coil was selected for use on the mesenteric artery.During the procedure, it was noted that the coil became stuck in the middle of the catheter.The procedure was completed with another of same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed that the pusher wire was broken.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15202532
Report Number2134265-2022-08314
Device Sequence Number11303212
Product Code KRD
UDI-Device Identifier08714729764960
UDI-Public08714729764960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026818036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight66 KG